What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 16, 12:49 PM EST, 23 minutes earlier. Its key messages:
- For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Tornado Watch in effect for portions of Southeast GA and Northeast FL. Scattered to numerous severe storms areawide Today. Potential Hazards: Damaging Wind Gusts, Isolated Tornadoes, and Hail. Timing: now through early to mid afternoon for Southeast GA coast & Northeast Florida
- Freeze Warning for Portions of Inland Southeast GA Monday Night
- Small Craft Advisory Late Tonight through Tuesday
- Frost and Freeze for Inland Southeast GA & Suwannee Valley Tuesday Night
Area forecast discussion, Mar 16, 12:49 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
149 PM EDT Mon Mar 16 2026
.KEY MESSAGES...
For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Tornado Watch in effect for portions of Southeast GA and
Northeast FL. Scattered to numerous severe storms areawide
Today. Potential Hazards: Damaging Wind Gusts, Isolated
Tornadoes, and Hail. Timing: now through early to mid
afternoon for Southeast GA coast & Northeast Florida
- Freeze Warning for Portions of Inland Southeast GA Monday Night
- Small Craft Advisory Late Tonight through Tuesday
- Frost and Freeze for Inland Southeast GA & Suwannee Valley Tuesday
Night
&&
.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:
- Scattered to Numerous Severe Storms Today. Potential Hazards:
Damaging Wind Gusts, Isolated Tornadoes, Hail, Frequent Lightning
Strikes, and Heavy Downpours.
- Freeze Warning tonight for far inland Southeast Georgia.
Early this afternoon, main line of heavy showers and thunderstorms
that earlier consisted of two broken lines of convection has largely
become one line of storms. Scattered strong to severe T'storms are
now extending south southwest from between US highway 301 and the SE
GA coast with the rest of the line emerging east from the Suwannee
Valley along I-10 towards Gainesville.
The line will progress eastward with scattered to numerous severe
T'storms as it moves through the SE GA coast and NE FL areas over 2-
4 PM before moving across north central FL 3-5 PM and last of NE FL
coast over Flagler County. With plenty of instability ahead of the
line, plenty of shear from the deep mid/upper level trough swinging
eastward in from the lower MS valley into the deep south, and
cooling temps aloft storms are still expected to produce multiple
hazards including damaging straight line winds up to 50-70 mph,
isolated tornadoes, and even hail over 1 inch in diameter. Could
also see localized heavier rainfall totals 1-2 inches, the storm
progression will limit the higher end of localized totals. Very
breezy winds from the south to the southwest 15-25 mph with gusts up
to 30-40 mph, but should remain below wind advisory levels today.
Cooler temperatures across much of SE GA due to the showers, storms,
and clouds will limit highs from reaching above the low/mid 70s but
partly cloudy skies over the St Johns river basin into north central
FL will rise to the low to mid 80s.
Storms still on track to exit off the NE FL coast by 4-6PM, with
showers and isolated T'storms trailing the line closer to the
surface cold front ending around sunset. The front will shift
through with drier conditions after sunset as remaining showers push
offshore with winds becoming west late this afternoon and then
northwesterly this evening and still breezy. Much cooler conditions
by tonight with lows falling to the low 30s over inland SE GA where
a Freeze Warning remains in effect for Coffee, Bacon, Appling, Jeff
Davis, and Atkinson counties with patchy frost in sheltered
locations as winds remain 8-12 mph overnight.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Main Highlights This Period:
- Freezing low temperatures and frost Tuesday night for inland
southeast Georgia
Cooler and drier air will filter into the area after the cold
front's passage. Daytime highs in the mid 50s across SE GA and the
Suwannee Valley, with upper 50s to lower 60s across the rest of NE
FL with the warmer temperatures across north central FL. In addition
to the cooler temperatures, breezy northwesterly winds will continue
through the afternoon hours and then begin to lessen and shift to
become northerly Tuesday night. With calmer winds and clear skies on
Tuesday night, temperatures will dip into the lower 30s over inland
areas, and 40s for the coast and St. Johns river basin. A light
freeze and widespread frost is likely for inland southeast Georgia,
with patchy to areas of frost expanding into the Suwannee Valley and
I-10 corridor area. A Freeze Watch is currently in place for Tuesday
night for inland SE GA.
Temperatures begin to warm on Wednesday as most locations will reach
into the 60s as onshore winds develop with high pressure building
overhead. Cooler temperatures across far interior SE GA as highs
remain in the upper 50s. Low temperatures will stay just above
freezing Wednesday night, in the mid 30s to mid 40s inland, near 50
along the Atlantic coast.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Main Highlights This Period:
- Warming trend late in the period
Temperatures will continue to warm into the weekend as dry
conditions continue. Onshore winds will generally keep coastal
temperatures a few degrees cooler than inland locations during the
week, and by the weekend inland areas will see highs in the lower to
mid 80s.
&&
.AVIATION /18Z MONDAY THROUGH 18Z TUESDAY/...
Squall line of thunderstorms with potential for severe T'storms now
through 20-21Z for all TAF sites with tempo restrictions for MVFR
ceilings and IFR visibilities from heavy downpours and winds 25 knots
gusting to 35 knots. VFR ceilings resume after the line's passage
this afternoon 21-23Z with light showers trailing behind through 02Z.
The cold front will exit to the east and winds turn northwesterly
overnight remaining breezy 15 knots gusting to 25 knots with low
clouds ending and mid and high level clouds thinning out. Winds
will diminish to around 10 knots by the end of the TAF period under
few high clouds into Tuesday.
&&
.MARINE...
Small Craft Advisory conditions continue this afternoon ahead of a
strong cold frontal boundary pushes into the local waters through
late afternoon and exits to the east this evening. Strong to severe
thunderstorms are forecast to impact our local waters through the
reminder of this afternoon, with the potential for damaging wind
gusts, waterspouts, and large hail. Winds will shift to westerly
following the passage of the strong cold front, with strong
northwesterly winds forecast tonight and Tuesday morning throughout
our local waters with gale force gusts possible as high pressure
builds into the southeastern states. Winds will shift to northerly
on Tuesday afternoon and then northeasterly by Wednesday as high
pressure shifts northeastward towards the Mid-Atlantic coast. This
strengthening high pressure center will wedge down the southeastern
seaboard later this week, creating another round of Small Craft
Advisory conditions on Wednesday night and Thursday. Winds and seas
are expected to diminish by Friday afternoon.
Rip Currents: A moderate risk of rips is expected in the South to
Southwest flow today ahead of the cold front with surf/breakers in
the 2-4 ft range, with a continued Moderate risk on Tuesday with
Northwest to North flow and surf/breakers in the 2-3 ft range.
&&
.FIRE WEATHER...
- Patchy High Dispersion Tuesday
- Critically Low Minrh Tuesday Through Friday
Cooler and drier air spreads across the area behind the passage of a
cold front. Breezy northwest winds develop behind the front from
Monday Night and through Tuesday afternoon, with patchy high
dispersions continuing on Tuesday. With the drier air filtering into
the area, critical min RH values will be present on Tuesday and
persist through the rest of the work week. High pressure overhead
midweek, will bring weaker winds area-wide on Wednesday, allowing
for lower dispersions to develop.
FOG POTENTIAL AND OTHER REMARKS:
Significant fog potential is not expected Tonight. A light freeze
and patchy fog will be possible for portions of inland southeast
Georgia Tonight, with more confidence in a freeze and widespread
frost Tuesday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 31 54 30 59 / 0 0 0 0
SSI 35 56 41 58 / 10 0 0 0
JAX 36 60 36 63 / 10 0 0 0
SGJ 38 58 44 62 / 20 0 0 0
GNV 36 60 35 67 / 10 0 0 0
OCF 37 60 36 68 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Freeze Warning from 4 AM to 8 AM EDT Tuesday for GAZ132>135-
149.
Freeze Watch from late Tuesday night through Wednesday morning
for GAZ132>136-149-151-152-163-250-264-350-364.
MARINE...Small Craft Advisory until 11 AM EDT Tuesday for AMZ450-452-
454.
Small Craft Advisory until 2 PM EDT Tuesday for AMZ470-472-474.
&&In the hours before
Local storm report, Mar 16, 1:01 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
201 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 1 SE Jacksonville 30.32N 81.64W
03/16/2026 M44 MPH Duval FL Mesonet
Mesonet station 1562W Fpr Wjct Jacksonville
measured a gust of 44 mph.
&&
KCLocal storm report, Mar 16, 1:02 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
202 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Tstm Wnd Gst 4 SSW Fort Caroline 30.33N 81.52W
03/16/2026 M43 MPH Duval FL ASOS
ASOS station KCRG Jacksonvil Craig measured
a gust of 43 mph.
&&
KCLocal storm report, Mar 16, 1:03 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
203 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM Tstm Wnd Gst Ocala Airport 29.17N 82.22W
03/16/2026 M40 MPH Marion FL AWOS
AWOS station KOCF Ocala Airport - Jim Taylor
Fld measured a 40 mph gust.
&&
KCSpecial weather statement, Mar 16, 1:04 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Mon Mar 16 2026
FLZ038-137-138-140-237-240-333-533-633-161845-
Coastal Flagler FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-Central Marion FL-Inland Flagler FL-
Eastern Putnam FL-Western Putnam FL-Eastern Marion FL-
Southern Inland St. Johns FL-
204 PM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT FLAGLER...SOUTHEASTERN ST.
JOHNS...EASTERN MARION AND SOUTHEASTERN PUTNAM COUNTIES THROUGH 245
PM EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palm Coast, Palatka, Flagler Beach, Bunnell, Crescent City, Pomona
Park, East Palatka, Salt Springs, Andalusia, and Juniper Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for northern and
northeastern Florida.
&&
LAT...LON 2896 8202 2965 8178 2977 8124 2946 8110
2943 8110 2941 8115 2927 8115 2926 8141
2940 8142 2933 8168 2928 8164 2905 8164
2905 8166 2896 8166
TIME...MOT...LOC 1804Z 232DEG 50KT 2937 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DUBOISLocal storm report, Mar 16, 1:08 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
208 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Gst Archer 29.53N 82.52W
03/16/2026 M51 MPH Alachua FL Mesonet
Mesonet station 1654W Fswn Alachua Archer
measured a gust of 51 mph.
&&
KCSpecial weather statement, Mar 16, 1:09 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
209 PM EDT Mon Mar 16 2026
FLZ023-030-031-132-136-140-232-236-237-240-340-633-161900-
Eastern Clay FL-Eastern Alachua FL-Western St. Johns FL-
Western Alachua FL-Central Marion FL-Baker FL-Western Clay FL-
Union FL-Western Marion FL-Western Putnam FL-Bradford FL-
Eastern Marion FL-
209 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT BRADFORD...ALACHUA...WEST CENTRAL
ST. JOHNS...MARION...SOUTHEASTERN BAKER...NORTHWESTERN PUTNAM...
EASTERN UNION AND CLAY COUNTIES THROUGH 300 PM EDT...
At 209 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Williston to 12 miles
north of Crystal River Airport. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gainesville, Ocala, Green Cove Springs, Starke, Rainbow Lakes
Estates, Lake Butler, Interlachen, Keystone Heights, Raiford, and
Citra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2948 8241 2948 8255 3022 8228 3008 8161
2896 8202 2896 8231
TIME...MOT...LOC 1809Z 247DEG 52KT 2948 8239 2904 8264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KB